Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 22, NWS Aberdeen, SD

November 25, 201126 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 25, 2011, 2:59 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 26, 2011, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2011, 2:59 AM CST (08:59 UTC)
In effect from
Nov 26, 2011, 12:00 AM CST
Expired
Nov 26, 2011, 6:06 PM CST
In force
18 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2677 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WWUS73 KABR 250859
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
259 AM CST FRI NOV 25 2011

...STRONG WINDS SATURDAY...

.A WEATHER SYSTEM WILL FORM ACROSS SOUTH DAKOTA SATURDAY. COLD
CANADIAN HIGH PRESSURE WILL BUILD IN BEHIND THIS STORM...RESULTING
IN DEVELOPMENT OF STRONG NORTHWEST WINDS. THESE WINDS ARE EXPECTED
TO OCCUR STARTING SATURDAY MORNING AND PERSIST INTO THE EVENING
HOURS.

SDZ003>006-009-010-015>018-033>037-045-048-051-252100-
/O.NEW.KABR.WI.Y.0022.111126T0600Z-111127T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
259 AM CST FRI NOV 25 2011 /159 AM MST FRI NOV 25 2011/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT
TO 6 PM CST /5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
  ARE EXPECTED ACROSS THE REGION BEGINNING EARLY SATURDAY
  MORNING. WINDS WILL DIMINISH DURING THE LATE AFTERNOON AND
  EVENING HOURS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-252100-
/O.NEW.KABR.WI.Y.0022.111126T0900Z-111127T0600Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
259 AM CST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH
  ARE EXPECTED ACROSS THE REGION BEGINNING EARLY SATURDAY MORNING.
  WINDS WILL DIMINISH DURING THE EVENING HOURS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY
5 follow-up statements
186 
WWUS73 KABR 252043
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
243 PM CST FRI NOV 25 2011

...STRONG WINDS LATE TONIGHT AND SATURDAY...

.THE REGION WILL BECOME SITUATED BETWEEN LOW PRESSURE TO THE EAST
AND HIGH PRESSURE TO THE WEST LATER TONIGHT AND SATURDAY. THE 
RESULT WILL BE THE DEVELOPMENT OF VERY STRONG WINDS ACROSS THE
REGION...ESPECIALLY DURING THE DAY SATURDAY.

SDZ003>006-009-010-015>018-033>037-045-048-051-261000-
/O.CON.KABR.WI.Y.0022.111126T0600Z-111127T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
243 PM CST FRI NOV 25 2011 /143 PM MST FRI NOV 25 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH
  ARE EXPECTED ACROSS THE REGION LATE TONIGHT THROUGH THE DAY
  SATURDAY. WIND SPEEDS WILL DIMINISH DURING BY EARLY SATURDAY
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-261000-
/O.CON.KABR.WI.Y.0022.111126T0900Z-111127T0600Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
243 PM CST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT
CST SATURDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT
CST SATURDAY NIGHT. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH
  ARE EXPECTED ACROSS THE REGION LATE TONIGHT THROUGH THE DAY
  SATURDAY. WINDS WILL DIMINISH LATER IN THE EVENING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
840 
WWUS73 KABR 260856
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
256 AM CST SAT NOV 26 2011

...STRONG WINDS TODAY...

.THE SET UP OF HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE
EAST WILL RESULT IN STRONG NORTHWEST WINDS FOR THE DAKOTAS TODAY.
WINDS WILL SLOWLY DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS
OVERHEAD. 

SDZ003>006-009-010-015>018-033>037-045-048-051-262100-
/O.CON.KABR.WI.Y.0022.000000T0000Z-111127T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
256 AM CST SAT NOV 26 2011 /156 AM MST SAT NOV 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH
  ARE EXPECTED ACROSS THE REGION TODAY. WIND SPEEDS WILL DIMINISH
  DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-262100-
/O.CON.KABR.WI.Y.0022.111126T0900Z-111127T0600Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
256 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
  ARE EXPECTED ACROSS THE REGION TODAY. WINDS WILL DIMINISH LATER
  IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY
267 
WWUS73 KABR 261820
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1220 PM CST SAT NOV 26 2011

...STRONG WINDS TODAY...

.THE SET UP OF HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE
EAST WILL RESULT IN STRONG NORTHWEST WINDS FOR THE DAKOTAS TODAY.
WINDS WILL SLOWLY DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS
OVERHEAD.

SDZ003>006-009-010-015>018-033>037-045-048-051-270000-
/O.CON.KABR.WI.Y.0022.000000T0000Z-111127T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
1220 PM CST SAT NOV 26 2011 /1120 AM MST SAT NOV 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH
  ARE EXPECTED ACROSS THE REGION TODAY. WIND SPEEDS WILL DIMINISH
  DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-270600-
/O.CON.KABR.WI.Y.0022.000000T0000Z-111127T0600Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1220 PM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE
  EXPECTED ACROSS THE REGION TODAY. WINDS WILL DIMINISH LATER IN
  THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
125 
WWUS73 KABR 262002
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
202 PM CST SAT NOV 26 2011

...STRONG WINDS CONTINUE INTO THIS EVENING...

.THE SET UP OF HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE
EAST WILL RESULT IN STRONG NORTHWEST WINDS FOR THE DAKOTAS TODAY.
WINDS WILL SLOWLY DIMINISH DURING THE EVENING HOURS AS HIGH
PRESSURE BUILDS OVERHEAD.

MNZ039-046-SDZ007-008-011-019>023-270300-
/O.EXT.KABR.WI.Y.0022.000000T0000Z-111127T0300Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
202 PM CST SAT NOV 26 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE 
  EXPECTED ACROSS THE REGION TODAY. WINDS WILL DIMINISH LATER IN 
  THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>006-009-010-015>018-033>037-045-048-051-270000-
/O.CON.KABR.WI.Y.0022.000000T0000Z-111127T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
202 PM CST SAT NOV 26 2011 /102 PM MST SAT NOV 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH 
  ARE EXPECTED ACROSS THE REGION TODAY. WIND SPEEDS WILL 
  DIMINISH DURING THE EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
202 
WWUS73 KABR 270006
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
606 PM CST SAT NOV 26 2011


MNZ039-046-SDZ007-008-011-019>023-270115-
/O.CAN.KABR.WI.Y.0022.000000T0000Z-111127T0300Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
606 PM CST SAT NOV 26 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
CONTINUE TO DIMINISH THROUGH THE EVENING. 

$$

SDZ003>006-009-010-015>018-033>037-045-048-051-270115-
/O.EXP.KABR.WI.Y.0022.000000T0000Z-111127T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
606 PM CST SAT NOV 26 2011 /506 PM MST SAT NOV 26 2011/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED ACROSS THE AREA AND WILL CONTINUE TO
DECREASE THROUGH THE EVENING. 

$$

HINTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:25 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Nov 24, 11:25 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1125 PM CST THU NOV 24 2011

...06Z AVIATION DISCUSSION UPDATE BELOW...

.UPDATE...
MADE MINOR ADJUSTMENTS TO GOING FORECAST TO TWEAK A FEW OVERNIGHT
MINS BASED ON CURRENT OBS AND TO INCREASE CLOUD COVER OVERNIGHT.
NO FURTHER UPDATES ARE ANTICIPATED.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
MAIN FCST CHALLENGE FACING THE SHORT TERM DEALS WITH UPCOMING CAA,
CLOUD COVER AND NET EFFECT ON TEMPS.

MODELS ARE IN GOOD AGREEMENT ON 500HPA/700HPA WAVE TRAVERSING
ACROSS THE CWA OVERNIGHT. COND PRES DEFICITS INDICATE THAT QUITE A
BIT OF HIGH LEVEL CLOUDINESS WILL ACCOMPANY THESE WAVES AS THEY
PASS OVER. A COLD FRONT WILL ALSO SWEEP ACROSS THE
STATE...CLEARING OUT THE +16C 850HPA TEMPS THAT WERE ENJOYED
DURING THE AFTERNOON. VISB SAT PIX SHOW THAT AREA OF SNOW
CONTINUES TO ERODE AND NARROW WITH ABOVE FREEZING TEMPS...AND
DON'T EXPECT IT TO HAVE MUCH OF AN EFFECT ON MAX/MIN TEMPS FOR THE
COMING WEEKEND.

LEAD 500HPA/700HPA WAVES SHEAR OUT AS MAIN 500HPA/700HPA LONG
WAVES APPROACH THE CWA DURING THE DAY FRIDAY. FRIDAY TEMPS WILL
STILL BE ABOVE NORMAL FOR END OF NOVEMBER...BUT NOT AS WARM
EXPERIENCED TODAY. ASSOCIATED COLD FRONT CLEARS THE CWA BY 00Z
SATURDAY WITH STRONG CAA POURING INTO THE UPPER MIDWEST. 850HPA
TEMPS FALL INTO THE SINGLE DIGITS BELOW ZERO BY 12Z SATURDAY. AS
COLD FRONT COMES THROUGH...MODELS ADVERTISE SOME WEAK NET ISEN
OMEGA ON THE 290K AND 295K LAYERS...BUT SPEC HUMIDITY VALUES ARE A
BIT ON THE THIN SIDE. THINK THAT THERE MAY BE MORE VIRGA
ASSOCIATED WITH COLD FRONT AS IT PASSES WITH HIGH RH VALUES MOVING
THROUGH QUICKLY. INHERITED 20-30 POPS FOR COLD FROPA...AND THEY
SEEM REALISTIC. DID BREAK THE 00Z TO 12Z SATURDAY PERIOD INTO 3
HOURLY CHUNKS IN THE GRIDS.

WINDS WILL BE AN ISSUE DURING THE DAY SATURDAY. ATTM APPEARS THAT
ADVISORY WINDS ARE A SURE THING WITH SOME ISOLATED WARNING GUSTS
PSBL...ESP BY THE MO RIVER. FOR NOW WILL KEEP HEADLINES OUT OF
FCST BUT WILL NEED TO BE MONITORED AS PERIOD APPROACHES.

.LONG TERM...SUNDAY THROUGH THURSDAY
MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT. RIDGE WILL
BUILD INTO THE NORTHERN PLAINS SUNDAY AND MONDAY BEFORE BEING
FLATTENED BY ANOTHER PROGRESSIVE WAVE MOVING ACROSS SOUTHERN
CANADA EARLY IN THE WEEK. THIS WILL RESULT IN ANOTHER DRY COLD
FRONT FOR THE AREA MONDAY AFTERNOON AND EVENING. THE RIDGE
APPEARS TO REBOUND FARTHER WEST LATER IN THE PERIOD OFF THE WEST
COAST. THIS WILL OPEN UP THE AREA TO NORTHWEST FLOW AND A CHANCE
OF COLDER AIR. HOWEVER...MODELS NOT SHOWING ANY SIGNIFICANT COOL
DOWN YET WITH NEXT SYSTEM ON THURSDAY LOOKING MOST DRY AGAIN.
LOADED FORECAST IN GOOD SHAPE AND AGREEMENT WITH SURROUNDING
OFFICES.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL WILL PREVAIL LATE TONIGHT AND FRIDAY AS BKN-
OVC HIGH CLOUDS CONTINUE TO MOVE THROUGH. VSBYS WILL BE UNRESTRICTED.
THE HIGH CLOUDS WILL KEEP SFC FOG FORMATION AT BAY TONIGHT AND
FRIDAY MORNING. NORTHWEST WIND WILL BE ON THE INCREASE FRIDAY
AFTERNOON AT KMBG AND KPIR...AND AT THE KABR AND KATY DURING THE
EVENING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...CHURCH
SHORT TERM...HINTZ
LONG TERM...SCARLETT
AVIATION...CHURCH

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 24, 3:39 AM CST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
339 AM CST THU NOV 24 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-250945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
339 AM CST THU NOV 24 2011 /239 AM MST THU NOV 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.